An efficient second-order finite difference method for the one-dimensional schrödinger equation with absorbing boundary conditions

Buyang Li, Jiwei Zhang, Chunxiong Zheng

Research output: Journal article publicationJournal articleAcademic researchpeer-review

5 Citations (Scopus)

Abstract

A stable and convergent second-order fully discrete finite difference scheme with efficient approximation of the exact absorbing boundary conditions is proposed to solve the Cauchy problem of the one-dimensional Schrödinger equation. Our approximation is based on the Padé expansion of the square root function in the complex plane. By introducing a constant damping term to the governing equation and modifying the standard Crank–Nicolson implicit scheme, we show that the fully discrete numerical scheme is unconditionally stable if the order of Padé expansion is chosen from our criterion. In this case, an optimal-order asymptotic error estimate is proved for the numerical solutions. Numerical examples are provided to support the theoretical analysis and illustrate the performance of the proposed numerical scheme.
Original languageEnglish
Pages (from-to)766-791
Number of pages26
JournalSIAM Journal on Numerical Analysis
Volume56
Issue number2
DOIs
Publication statusPublished - 1 Jan 2018

Keywords

  • Absorbing boundary condition
  • Convolution quadrature
  • Error estimate
  • Fast algorithm
  • Padé approximation
  • Schrödinger equation

ASJC Scopus subject areas

  • Numerical Analysis

Cite this